MAUDE Adverse Event Report: HOLOGIC, INC ACESSA PROVU HANDPIECE; COAGULATOR, LAPAROSCOPIC, UNIPOLAR (AND ACCESSORIES)

HOLOGIC, INC ACESSA PROVU HANDPIECE; COAGULATOR, LAPAROSCOPIC, UNIPOLAR (AND ACCESSORIES)
Model Number 7300
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that during an acessa procedure on (b)(6)2025, the physician reported that when he attempted to retract the handpiece from the patient´s fibroid, one of the needles stayed inside the fibroid and was sticking out of the top of the fibroid.Once the physician removed the whole handpiece from the patient, he removed the stuck needle and notice that the tip of the device was missing.After taking a closer look at the fibroid inside the patient the tip was seen wedged inside the top of the fibroid.The physician was able to remove the entirely of the tip that was wedged on top of the fibroid and no harm was reported to the patient.No additional intervention was required and the procedure was completed using a second device.The pieces were set aside and prepared to be returned to the manufacturer.No other information available.
 
Additional Manufacturer Narrative
Device was returned for investigation: visual inspection was conducted; the distal mandrel and the detached needles were returned in a box.The distal mandrel, the needle that got detached, and the remaining 6 needles that were still attached to the handpiece were all bent.The welded sections on the distal mandrel were intact with no gaps or irregularities identified.In addition, the needle that got detached was further reviewed, and after disassembling the handpiece shaft, it was confirmed that the needle was damaged/bent within the shaft.Functional testing was not conducted because the issues found during the visual inspection did not allow the disposable to be functionally reviewed.However, based on the evidence found the problem reported by the customer could be confirmed.This observation will be monitored and trended.

Brand Name
ACESSA PROVU HANDPIECE
Common Device Name
COAGULATOR, LAPAROSCOPIC, UNIPOLAR (AND ACCESSORIES)
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
alajuela 20102
MDR Report Key22309253
Report Number1222780-2025-00335
Device Sequence Number7937405
Product Code HFG
UDI-Device Identifier00854763006140
UDI-Public(01)00854763006140(10)C002272701(17)260923
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K181124
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/23/2026
Device Model Number7300
Device Catalogue Number7300
Device Lot NumberC002272701
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown